Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    frequent b/m's after starting Levothyroxine for low thyroid
    avatar
    Anon_963 posted:
    My doctor said my thyroid is now normal and the meds are 'not' causing the problem of my having to 'go' 3 or 4 times after taking the meds in the morning, and another time after eating---shortly after usually, no matter when I have lunch or dinner. Very troubling as at times we are at a restaurant and before finishing my stomach shows signs of my needing to 'get home'. Sometimes I have 'just made it' and usually that time the stool is more like a diarrhea!
    This morning I have been to the bathroom 5 times and it's not 10:00 yet! And gone like I really 'needed to'! Yesterday, doctor said to take metamucil--and I thought that would make me go more, so had only taken it rarely of late. So, I took it and 'wow'--I have been in the bathroom so much today. She said this would keep the fiber in the intestine and help and it does 'make me go', but I never had this problem of going so much until I began this new med. In fact, I had to take laxatives and use suppositories due to not going, sometimes for 3 or 3 days! So confusing. anyone have this when taking meds like Levothyroxine? Thx
     
    avatar
    Sherrychrabaszcz responded:
    I also take levothyroxine .125mcg daily I don't have a thyroid due to cancer. An since I've had it removed I've had soft fast moving stools with vomiting had a colonoscopy an endoscopy done recently an found problems with both areas. So it's not the meds. I truly believe it's not.
     
    avatar
    countrywoman6 responded:
    I was on that same medicine and I just read the handout a few days ago and it said if you have the serious side effect of going to the bathroom a lot which I have to tell your doctor right away. Well I have had it long enough and my doctor is out of town so I stopped my meds . I am going to wait and see what she says .I know I am a lot more tired without the meds but I can't take it anymore . That is the generic brand the real stuff is synthyroid not sure if that spelled right .I had a friend that could not take that levo and had on get on the real thing .


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website